Gadolinium Lawsuit Claims Lawyer
Many people have MRIs prescribed to help in diagnosing health problems or injuries. During this imaging procedure, some patients are given a contrasting agent to help enhance the details of the images. One contrasting agent is gadolinium, which may cause serious health issues in patients that have undergone MRIs with contrast.
Gadolinium is a natural metal that has fluorescent and magnetic properties, used commonly as a contrast agent for MRIs. Patients are given gadolinium-based contrast agents (GBCAs) before they undergo a magnetic resonance imaging (MRI) procedure to improve the detailed images of the internal organs and tissues. Unfortunately, gadolinium can be stored in the body and is not easily eliminated. It has been known for years that those with impaired renal systems should not take GBCAs. When accumulated at higher levels, this metal can have serious and long-term health effects, risks that were not disclosed to many patients.
Symptoms of Gadolinium Deposition Disease
If taking GBCAs for MRIs leaves deposits of gadolinium in the body and brain, it can cause gadolinium deposition disease. This is a condition that refers to chronic health issues caused by ingesting gadolinium. Some of the gadolinium deposition disease symptoms that may be noticeable by the patient include:
- Eyesight and hearing problems
- Unexplained pain or burning in joints
- Digestive issues
- Respiratory problems
- Tight feeling in feet and hands
- Cognitive impairments, such as confusion or loss of mental clarity
If you or a loved one have had recent MRIs using GBCAs and experienced symptoms of gadolinium deposition disease, contact us at Ligori & Ligori Attorneys at Law today. If you have chronic health issues caused by this medical agent and were not advised of the risks, you may be eligible to pursue a claim for compensation.